advertisement
Question
Posted by: Kim | 2010/03/27

Cortisone has thinned out skin severely

My Mother who is now 58 years old was treated with Cortisone for approx. 3 years for anxiety and severe asthma.
She is NO longer on Cortison as her Ashtma and Anxiety is under control and she has been off it for about 1 year now.
The problem that she is now having is that her skin is very thin as she get bruised very easily and a slight scratch can cause a serious sore to develop.
She bumps herself very slightly and she gets bruised which takes weeks to fade away.
I heard that the thinning off skin is common when using Cortisone but what can she take to assist her to make her skin more " thicker" 

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Kim
There is not anything you can use to "thicken" skin, but she can ensure that she takes in enough protein daily to support the growth of the skin and take omega 3 supplements, and check her blood count to ensure that she does not have low blood platelets or low koagulation factors. The cortisone should not after stopping it for 1 year cause any side effects. As one gets older your skin becomes thinner and more prone to injury as the collagen and fatty tissue in the skin becomes less protective.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cyberdoc | 2010/03/28

Hallo Kim
There is not anything you can use to "thicken" skin, but she can ensure that she takes in enough protein daily to support the growth of the skin and take omega 3 supplements, and check her blood count to ensure that she does not have low blood platelets or low koagulation factors. The cortisone should not after stopping it for 1 year cause any side effects. As one gets older your skin becomes thinner and more prone to injury as the collagen and fatty tissue in the skin becomes less protective.
Dr Bets

Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement